Treating MRSA with IV Vancomycin

Discussion in 'Support' started by gotyoubynuts, Aug 25, 2016.

tinnitus forum
    1. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Can someone please explain how you can avoid permanent damage when being given IV vancomycin?

      URGENT
       
    2. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      I've read that bulking up with NAC could help mitigate damage against fluoroquinolone antibiotics though it's not been properly tested. There's a book out there called "How We Can Halt the Cipro & Levaquin Catastrophe". I bought it because my T spike was initially the result of taking Cipro. The author talks about the role of magnesium and NAC in possibly counteracting the damage that those antibiotics can cause. I know that vancomycin is a different class of antibiotic, but it may be worth talking to your doctor about anything that could do the same for vancomycin that is similar to how magnesium and NAC work for fluoroquinolones.
       
    3. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Unfortunately, I don't think there's a documented way to avoid damage; when you get an IV your whole system is flooded with the drug, and this drug is known to be toxic to the 8th cranial nerve. That doesn't mean that everyone who gets the drug gets hearing damage, though.

      if you're not actually dying, it might be reasonable to ask about alternative drugs.
       
    4. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Do you know what's the per cent of people who is affected by intravenous vancomycin? I mean ototoxic damage.

      It's a real bad situation! F*#!

      Thank you I will look those up!
       
    5. Marie79

      Marie79 Member

      Location:
      USA
      Tinnitus Since:
      2/1/16
      Cause of Tinnitus:
      Ear infection
      You can't mess around with MRSA. You need the medicine. It must be pretty bad if you need it in an IV.
       
    6. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      I would look into NAC and magnesium as someone else mentioned. I know doctors give NAC through IV in certain scenarios like paracetamol poisoning.

      You could also look into maybe doing intratympanic corticosteroid injections after your treatment for MRSA.

      Hope everything goes alright!
       
    7. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      Needing IV Vanc is usually suggestive of something nasty going on over and above just hearing issues.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.